Alert archive / Connecticut / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 17, 2001, 2:01 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2001, 2:01 PM EDT (18:01 UTC)
- Expired
- Jun 17, 2001, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 171803 FFWOKX CTC011-172100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 201 PM EDT SUN JUN 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NEW LONDON * UNTIL 500 PM EDT SUNDAY AFTERNOON MODERATE TO HEAVY RAIN WILL CONTINUE TO FALL ACROSS THE REGION THROUGH THE REST OF TODAY. FLOODING CAN BE EXPECTED ON ROADWAYS AND ALSO SMALL STREAMS. STAY TUNED TO ]NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ANY TRAVEL IS STRONGLY DISCOURAGED. IF YOU LEAVE THE SAFETY OF BEING INDOORS, YOU ARE PUTTING YOUR LIFE AT RISK.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:20 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 17, 12:20 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1220 PM EDT SUN JUN 17 2001 I ISSUED A QUICK UPDATE FOR THIS AFTN. HAVE ISSUED SEVERAL FLASH FLOOD WARNS TDY. HARDEST HIT FLOODING AREAS INCL ROCKLAND CTY NY AND ESSEX CTY NJ. RAIN WL GRADUALLY END ACRS WRN PTNS THIS AFTN BUT WILL LINGER ACRS THE E AS THE LOW PASSES JUST S OF THE FA. NO CHANGES TO OTHER PDS. MARINE...NO SIG CHANGES. SCA FOR ROUGH SEAS UP. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...SCA FOR ROUGH SEAS OCEAN WTRS...ANZ350-353-355. EKH
Nearby
Flash Flood Warnings in Connecticut, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.